New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dixie jo
Regular Member


Date Joined Aug 2010
Total Posts : 30
   Posted 8/3/2010 10:46 AM (GMT -7)   
Hi ,I am going to start remicade infusions this week ,what can I expect as far as side affects and does it work ?

Stef17
Veteran Member


Date Joined Feb 2003
Total Posts : 1811
   Posted 8/3/2010 11:29 AM (GMT -7)   
You should do a search of all of the remicade posts here - you will be able to read a TON of other people's experiences with remicade.
Everyone is different so it's hard to say if you will have side effects or not and which ones if any. I didn't have any side effects except for mild sinus problems. And it worked a miracle for me. I was on it for 6+ years. It was GREAT!

pimfram
Veteran Member


Date Joined May 2009
Total Posts : 506
   Posted 8/3/2010 11:33 AM (GMT -7)   
It's not much different than a normal IV. Take any premeds, get IV started, run Remicade, leave. Don't be surprised if you feel really worn out for a day or two after the infusion, and don't expect to see much of a difference until after a few infusions. Bring something to do when you're there, iPod, magazine, etc.
Diagnosed with CD July 2007
Currently on Remicade, Imuran, probiotics, folic acid, multivitamin.
Resection December 2009

Amor fati - Nietzsche

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 8/3/2010 12:57 PM (GMT -7)   
One of our moderators, Ivy, put together a list of links to threads od various medications and treatments. Go to the following thread and in the first post you will see links to Remicade posts.:
http://www.healingwell.com/community/default.aspx?f=17&m=1144027
Moderator Crohn's disease and Irritable Bowel Forums

CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, pulmonary hypertension, degenerative disc disease, asthma, severe allergy and a host of other medical problems.

Djin
Regular Member


Date Joined Jan 2010
Total Posts : 265
   Posted 8/3/2010 1:19 PM (GMT -7)   
Well... don't expect a miracle in the first month. Some fortunate people get it, but not all. Take your time (and some infusions). It's a very good medicine. Worth a good try.

It took 4 to 5 infusions to get the full effect for me.
Male, 35 (lovely family of wife and two daughters)
Diagnosed in nov/94 - Started with Prednisone, followed by Pentasa, entocort, flagyl, Imuran, Cipro, etc.
Blockage (popcorn!!) - First Surgery 2001 (no ressection)
Severe bleedind - 2003 - Stopped by 60mg of Prednisone
Stricture leading to a ressection in Dec/2008 - Second Surgery
Now on Remicade + 100 75mg Imuran + Iron (doc said i'm in remission, but I'm not sure at all)
 

dixie jo
Regular Member


Date Joined Aug 2010
Total Posts : 30
   Posted 8/3/2010 7:35 PM (GMT -7)   
Thank you all so much for all the info

Bostongrl
New Member


Date Joined Jun 2010
Total Posts : 7
   Posted 8/7/2010 6:47 PM (GMT -7)   
After about 3 infusions, I wold get hives all over during the infusion. Nurse would inject benedryl before infusion to stop it. I became immune to it and had a reaction so I can't take it anymore. It worked really well though!!
CROHNS - Female diagnosed May 31, 2007 when I was 41.
Been on Prednisone, Remicade (had bad reaction to Remicade)
Currently using UltraSimple diet by Dr. mark Hyman to manage disease

orngie
Regular Member


Date Joined Feb 2009
Total Posts : 161
   Posted 8/7/2010 8:15 PM (GMT -7)   
It has worked really well for me. The benadryl the start off with has me asleep within about 10 minutes. The first few infusions take longer because they run the remicade in slowly in case of a reaction. They gradually speed things up after a few infusions. I'm usually pretty drowsy for the rest of that day but feel fine the next day.

Tara28
Regular Member


Date Joined Apr 2005
Total Posts : 362
   Posted 8/8/2010 12:35 AM (GMT -7)   
For me, after the first infusion, I got a headache that lasted the rest of the night (it wasn't intolerable, only happened with the first infusion, and oddly the same thing happened with my first dose of humira)

With every infusion, the only thing I noticed was during and after the infusion, for several hours, I felt cold. It almost felt like they were putting cold water into my veins is the only way I can really describe it, and then I would be chilly for several hours. I just used a blanket and when I got home I would take a soak in the tub :)

Maybe I'm just weird bc I've not seen anyone else ever describe this symptom (and I've had a ton of IV's and only the remi ones gave me this feeling so I don't think I'm just a mental case)
33 years old, dx with Crohn's in 1998. Currently on :
Clofazimine 100mg daily,
Rifampin 600mg daily, and Clarithromycin 2 tabs daily
and Cipralex 10mg/day for anxiety.
Hydroxyzine, percocet, Ativan as needed.
5g pharmaceutical grade Omega 3's, 1000IU's Vitamin D3 daily
2 Perianal fistulas, and 1 more suspected. Crohn's only at end of colon, cecum. Remi, Asacol, Salofalk, Imuran, Humira did nada. Built immunity to long-term Cipro use, which also induced panic attacks.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:15 PM (GMT -7)
There are a total of 2,736,194 posts in 301,359 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
265 Guest(s), 9 Registered Member(s) are currently online.  Details
Mews2much, PDL17, Lymiemomster, Redwing57, jrpsf, lotdaisy, The king, Mister Mike, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer